Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 7, 2005, 6:29 PM CDT for Goodhue County, Minnesota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 7, 2005, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 072329 SVRMPX MNC049-080030- /O.NEW.KMPX.SV.W.0054.050607T2329Z-050608T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 629 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOODHUE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 730 PM CDT * AT 624 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR GOODHUE...OR ABOUT 13 MILES SOUTH OF RED WING...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY LAT...LON 4452 9272 4435 9266 4439 9247 4455 9246 $$ RJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:42 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 2:42 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 242 PM CDT TUE JUN 7 2005 .DISCUSSION... ATMOSPHERE OVER MN AND W CNTRL WI HAS RECOVERED QUITE NICELY FOLLOWING THIS MRNGS MCS. PARTLY CLOUDY SKIES ALLOWED FOR AMPLE DAYTIME HEATING...ALLOWING TEMPS TO REBOUND INTO THE MID AND UPPER 80S ACROSS A SUBSTANTIAL PORTION OF THE FA. DEW POINTS ARE IN THE 60S AREA-WIDE...WITH A FEW 70+ READINGS FROM KAEL TO KCBG. AS EXPECTED...CONVERGENCE HAS INCREASED THRU THE LATE MORNING AND AFTERNOON HOURS ALONG A NORTH/SOUTH ORIENTED BOUNDARY FROM EAST OF ROCHESTER TO EAST OF LITTLE FALLS. STORMS HAVE DEVELOPED JUST NORTH OF THE FA NEAR BRAINERD...AND ARE INCREASING IN COVERAGE. THE 18Z KMPX SOUNDING SHOWS AMPLE INSTABILITY /WITH LITTLE CIN/ AND DEEP LAYER SHEAR TO SUPPORT SUPERCELLS. LOW LEVEL SHEAR HAS BEEN ENHANCED...ESPECIALLY EAST OF THE BOUNDARY...AS WINDS HAVE BACKED DURING THE DAY. THE PRESENCE OF THE BOUNDARY...LOW LCLS...AND HIGH VGP VALUES ARE ALSO CONTRIBUTING FACTORS TO A TORNADO THREAT IN THIS AREA THRU THE EVENING HOURS. LATER THIS EVENING AND OVERNIGHT...ANOTHER S/W TROF IS PROGGED TO INITIATE THUNDERSTORMS OVER THE DAKOTAS...SIMILAR TO LAST NIGHT... AND TAKE THEM INTO THE FA AFTER MIDNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE MCS AS IT COMES THROUGH TONIGHT. FRONT WILL PASS THRU THE FA LATE WED AND INTO THU...WHICH WILL DROP TEMPS AND BRING A LULL IN THE TSRA CHANCES AND A SLIGHT COOL DOWN. ANOTHER MCS LOOKS TO COME THRU LATE THU AND INTO FRI AS ANOTHER S/W APPROACHES AHEAD OF THE LARGE SCALE TROF IN THE WRN CONUS. TIMING OF THIS FEATURE IS A BIT UNCERTAIN SO DID NOT GO TOO WILD WITH THE POPS. THANKS FOR THE COORD SPC AND SURROUNDING WFOS. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY ONLY MINOR CHANGES MADE TO LONGER TERM GRIDS. GFS CONTINUES TO SHOW A SERIES OF UPPER LEVEL IMPULSES MOVING NORTHEAST ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION FROM FRIDAY THROUGH MONDAY. ACTIVE WEATHER PATTERN EXPECTED AS WAVES OF SURFACE LOW PRESSURE MOVE NORTHEAST ALONG THE QUASI STATIONARY FRONTAL BOUNDARY PARKED OVER THE AREA. HENCE...A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD WITH THE EXCEPTION OF TUESDAY WHEN WE FINALLY GET BEHIND THE UPPER TROUGH. TEMPERATURES NEAR MEX VALUES WITH THE CLOUDS AND PRECIPITATION CHANCES. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && KAT/RAH
Hazardous weather outlook, Jun 7, 3:28 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 PM CDT TUE JUN 7 2005 MNZ047-054-064-081100- LAC QUI PARLE-STEVENS-YELLOW MEDICINE- 328 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR WEST CENTRAL MINNESOTA .DAY ONE...REST OF TODAY AND TONIGHT A MODERATE RISK OF SEVERE WEATHER EXISTS THROUGH TONIGHT ACROSS PORTIONS OF FAR WEST CENTRAL MINNESOTA. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS SOUTH DAKOTA...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS COMPLEX SHOULD MOVE INTO WESTERN MINNESOTA DURING THE LATE EVENING HOURS...AND AFFECT THE AREA THROUGH MUCH OF THE EARLY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE GREATEST THREATS...ALTHOUGH A FEW TORNADOES CANNOT BE RULED OUT...ESPECIALLY DURING THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ041-042-048-055>057-065-073-081100- CHIPPEWA-DOUGLAS-KANDIYOHI-POPE-REDWOOD-RENVILLE-SWIFT-TODD- 328 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA .DAY ONE...REST OF TODAY AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS THROUGH TONIGHT ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY STRETCHING THROUGH CENTRAL AND SOUTHERN MINNESOTA THROUGH THE MID EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP DURING THE EVENING HOURS. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR THIS AREA. DURING THE OVERNIGHT PERIOD...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS SOUTH DAKOTA...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS COMPLEX SHOULD MOVE INTO WESTERN MINNESOTA DURING THE LATE EVENING HOURS...AND AFFECT THE AREA THROUGH MUCH OF THE EARLY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ043>045-049>053-058>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-081100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC- LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-PEPIN- PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS- STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT- 328 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN .DAY ONE...REST OF TODAY AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS THROUGH TONIGHT ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY STRETCHING THROUGH CENTRAL AND SOUTHERN MINNESOTA THROUGH THE MID EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP DURING THE EVENING HOURS. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR THIS AREA. DURING THE OVERNIGHT PERIOD...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS SOUTH DAKOTA...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS COMPLEX SHOULD MOVE INTO WESTERN MINNESOTA DURING THE LATE EVENING HOURS...AND AFFECT THE AREA THROUGH MUCH OF THE EARLY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KAT
In the hours before
Local storm report, Jun 7, 5:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
505 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TORNADO 1 W ALMENA 45.41N 92.06W
06/07/2005 BARRON WI LAW ENFORCEMENT
LARGE TORNADO AS REPORTED BY LAW ENFORCEMENT OFFICERS.
&&
AZLocal storm report, Jun 7, 5:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
543 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL RICE LAKE 45.01N 94.14W
06/07/2005 1.00 INCH WRIGHT MN TRAINED SPOTTER
STRONG ROTATING WALL CLOUD.
&&
KLKSpecial weather statement, Jun 7, 6:03 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 603 PM CDT TUE JUN 7 2005 MNZ041>045-048>052-055>061-065>068-073>075-082-080015- ANOKA-BENTON-BROWN-CARVER-CHIPPEWA-DOUGLAS-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET- POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS-SWIFT-TODD- WATONWAN-WRIGHT- 603 PM CDT TUE JUN 7 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 427 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 25 COUNTIES IN CENTRAL MINNESOTA BENTON... KANDIYOHI... MCLEOD... MEEKER... MORRISON... RENVILLE... SHERBURNE... SIBLEY... STEARNS... TODD... WRIGHT... IN EAST CENTRAL MINNESOTA ANOKA... CARVER... HENNEPIN... ISANTI... KANABEC... MILLE LACS... IN SOUTH CENTRAL MINNESOTA BROWN... NICOLLET... WATONWAN... IN SOUTHWEST MINNESOTA REDWOOD... IN WEST CENTRAL MINNESOTA CHIPPEWA... DOUGLAS... POPE... SWIFT... THIS INCLUDES THE CITIES OF...MONTICELLO...MINNEAPOLIS... LONG PRAIRIE...ALEXANDRIA...CHASKA...NEW ULM...ST. JAMES... PRINCETON...LITTLE FALLS...LITCHFIELD...BLAINE...CAMBRIDGE... ST. PETER...GAYLORD...MORA...ELK RIVER...BENSON...OLIVIA... ST. CLOUD...WILLMAR...SAUK RAPIDS...REDWOOD FALLS...MONTEVIDEO... GLENWOOD AND HUTCHINSON. MNZ053-062>063-069>070-076>078-083>085-091>093-WIZ014>016- 023>028-080200- BLUE EARTH-CHISAGO-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR- MARTIN-RAMSEY-RICE-SCOTT-STEELE-WASECA-WASHINGTON-BARRON- CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 603 PM CDT TUE JUN 7 2005 ...TORNADO WATCH NUMBER 427 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 14 COUNTIES IN EAST CENTRAL MINNESOTA CHISAGO... DAKOTA... RAMSEY... SCOTT... WASHINGTON... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... FARIBAULT... FREEBORN... LE SUEUR... MARTIN... RICE... STEELE... WASECA... IN SOUTHEAST MINNESOTA GOODHUE... IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN NORTHWEST WISCONSIN BARRON... POLK... RUSK... IN WEST CENTRAL WISCONSIN CHIPPEWA... DUNN... EAU CLAIRE... PEPIN... PIERCE... ST. CROIX... THIS INCLUDES THE CITIES OF...HASTINGS...MENOMONIE...LE SUEUR... EAU CLAIRE...SHAKOPEE...CHIPPEWA FALLS...OSCEOLA...DURAND... RIVER FALLS...MANKATO...ALBERT LEA...FAIRMONT...FARIBAULT... WASECA...BLUE EARTH...STILLWATER...RED WING...LADYSMITH... HUDSON...OWATONNA...RICE LAKE...CENTER CITY AND ST. PAUL.
Local storm report, Jun 7, 6:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL RICE LAKE 45.50N 91.74W
06/07/2005 0.88 INCH BARRON WI TRAINED SPOTTER
&&
AZLocal storm report, Jun 7, 6:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL BARRON 45.40N 91.85W
06/07/2005 1.00 INCH BARRON WI TRAINED SPOTTER
&&
AZLocal storm report, Jun 7, 6:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FUNNEL CLOUD 6 SW BLOOMER 45.04N 91.58W
06/07/2005 CHIPPEWA WI TRAINED SPOTTER
&&
AZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:01 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 59 min |
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 47 min |
| Jun 7, 4:40 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 35 min |
| Jun 7, 5:09 AM CDT | Severe Thunderstorm Warning | MPX | Brown | 36 min |
| Jun 7, 5:15 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 30 min |
| Jun 7, 5:59 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 52 min |
| Jun 7, 7:43 AM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 39 min |
| Jun 7, 4:35 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 55 min |
| Jun 7, 5:24 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 66 min |
| Jun 7, 6:21 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault | 54 min |
| Jun 7, 6:29 PM CDT | Tornado Warning | MPX | Blue Earth | 31 min |
| Jun 7, 6:53 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 70 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.